Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1966, Volume 34, Issue 1

A Note on the Dual Prices of Integer Programs<206:ANOTDP>2.0.CO;2-F
p. 206-214

Alvin K. Klevorick, Roger E. Alcaly

In an earlier article Baumol and Gomory consider the problems created by the dual prices of an integer programming problem. They present a method for recomputing these dual prices so as to remedy some of these defects. This paper proposes an alternative view of the Baumol-Gomory recomputation process, which enables a reconciliation of the integer and linear programming properties. Moreover, we propose a further alteration of the Baumol-Gomory method that can be applied to cases in which nonzero prices are imputed to free goods in order to remove this property. We also show that even this method may not be entirely satisfactory in coping with the free goods problem.

Log In To View Full Content